Plaquenil and heart flutters anyone?

Has anyone else experienced heart fluttering and faintness while on Plaquenil? It has been going on for about a month and so I went to GP today who did ecg and now I have to do a holter monitor for 24 hours. I did ask if it is the Plaquenil and he said hmmm it can cause that and that my heart is adding extra beats and that was it until I have the test and get the results. I hope it isn't because then I will have to start all over again on something else and the rheumy is pushing for MTX and I don't want to take it.

6 Replies

  • I have never heard of Plaquenil causing fluttering. It is supposed to be one of the easiest RA meds to tolerate. I hope everything turns out OK.

    I take MTX by injection and it is working well with very few problems. Nothing to be scared of really.

  • Well I suppose I will find out after the holter monitor test. My sister was on MTX for Lupus and she was sick for most of the time, ;lost her hair, mouth ulcers the whole bit. I am so intolerant to drugs I am not keen to try it after her experience and I have to work full time so couldn't afford to be taking 4 out of every 5 days of work off. I also have a very dodgy liver and don't want to push it too much. rheumy has said it will be tablets too and I already have reflux from a hiatus hernia and cannot eat a whole lot of stuff so that is another reason not to want to upset the the balance. aghhhh I just want this one to be OK so I don't have to go down that path.

  • If it was me, I would stop taking it. Done it before when side effects started. As far as I am concerned if there are side effects then it is not for you. There are other drugs for them to try, many of them !

  • Thanks Sandraw21 I guess I will await the results of the test and see what next. I really don't want to go on MTX and that will be my next option I guess as you have to fail that before they will try anything else.

  • I experienced heart palpitations & dizziness on another drug, not Plaquenil- actually had the ECG and Holter test last week but they were ordered by my cardiologist (my rheumy wrote to them asking to investigate the palpitations). I wore the Holter monitor for another 24 hours before Christmas which showed ectopic (extra) beats but the hospital lost my diary so I had to repeat the test. I have now stopped this drug. Agree with Sandraw21 about stopping Plaquenil. Hope you get the answer soon. Take care, Fran

  • thanks Fran. I had a test almost 2 years ago showed palpitations nad some errant electrical activity can't remember what GP called it had the whole cardiac testing thing and the cardiologist didn't seem too worried so I guess it is the drugs this time, it is the only thing I am doing different. Funnily it seems to be worse when I stop what I am doing and sit down or when I rest so that is a new one on me! Guess I will find out after they get the results.

You may also like...